MAUDE Adverse Event Report: CARDINAL HEALTH CONTAINER SHARPS 5QT RED; CONTAINER, SHARPS

CARDINAL HEALTH CONTAINER SHARPS 5QT RED; CONTAINER, SHARPS
Model Number 8507SA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 08/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that on (b)(6) 2022, a nurse in the ed had an exposure related to the new sharps containers.When the nurse went to put a sharp in the container, there was an old sharp that was hanging there and when it fell into the box, it splashed blood on her face, arm, chest and neck.
 
Additional Manufacturer Narrative
A lot number was not available for review; however, a lot will not be released without meeting all criteria.No samples or pictures have been provided.Without samples or pictures, we are unable to observe the reported condition.If samples or pictures are received, the complaint may be re-opened and the investigation continued.An exact root cause could not be determined as there was not enough information or evidence available.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information is received warranting further analysis, the investigation will be resumed this complaint will be used for tracking purposes.

Brand Name
CONTAINER SHARPS 5QT RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
815 tek drive
crystal lake IL 60039 9002
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15372836
Report Number1424643-2022-00623
Device Sequence Number1725978
Product Code MMK
UDI-Device Identifier10884521023284
UDI-Public10884521023284
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8507SA
Device Catalogue Number8507SA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date10/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown